Alert archive / New Jersey / Dense Fog Advisories in 2014
Dense Fog Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Jan 5, 2014, 9:10 PM EST for 13 counties in New Jersey; 10 counties in Pennsylvania; Cecil County, Maryland. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 9:10 PM EST (02:10 UTC)
- Expired
- Jan 6, 2014, 6:12 AM EST
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 24 counties
Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Jan 5, 6:41 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 5, 6:41 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 PM EST SUN JAN 5 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION FROM THE WEST EARLY ON MONDAY. AN
ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR LATE MONDAY
THROUGH WEDNESDAY BEFORE MOVING OFFSHORE WEDNESDAY NIGHT AND
THURSDAY. A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH
THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD ACROSS TO THE
NORTH OF THE AREA FRIDAY AND SATURDAY. ANOTHER FRONTAL BOUNDARY MAY
AFFECT THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WE HAVE EXTENDED THE FZRA ADVY FOR 3 HOURS BASED ON THE FACT THAT
TEMPS HAVE BEEN VERY SLOW TO RISE N AND W AND THE GROUND IS STILL
VERY COLD.
LATEST RADAR IMAGERY SHOWED VERY LITTLE IN THE WAY OF PRECIP AND
LATEST MDL GUID ALL INDICATES A LULL IN THE ACTION FOR THE NEXT
SEVERAL HOURS. THEREFORE, HAVE LOWERED POPS OVER ALL BUT THE NW. QPF
SHOULD BE RATHER LIGHT...SO NO SIGNIFICANT ICE ACCRETION PROBLEMS
ARE EXPECTED. TEMPERATURES WILL RISE SLOWLY OVERNIGHT...AND MAY
CLIMB INTO THE 50S ACROSS DELAWARE AND SRN NJ...AND THROUGH THE
40S ELSEWHERE. TEMPERATURES WILL REMAIN STEADY LATE TONIGHT AS THE
COLD FRONT APPROACHES FROM THE WEST. AREAS OF FOG MAY DEVELOP OVER
THE COLD SNOW-PACK OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOW PRESSURE WILL MOVE WELL TO THE WEST/NORTH MONDAY. A STRONG COLD
FRONT ATTACHED WILL CROSS THE CWA DURING THE MORNING. STRONG COLD
AIR ADVECTION AND GUSTY WINDS WILL FOLLOW. THE HIGH TEMPERATURES
WILL OCCUR EARLY WITH A STEADY DROP ALL DAY. WINDS WILL OCCASIONALLY
GUST UP TO 25 TO 30 MPH AFTER FROPA. RAIN SHOWERS ASSOCIATED WITH
THE FRONT WILL MOSTLY END BEFORE IT BECOMES COLD ENOUGH TO CHANGE TO
SNOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
WIND CHILL WATCH IS IN EFFECT FOR MONDAY NIGHT INTO TUESDAY MORNING
FOR CARBON AND MONROE COUNTIES IN PENNSYLVANIA.
THE COLD FRONT WILL MOVE AWAY FROM THE REGION ON MONDAY NIGHT AND WE
WILL DRY OUT PRETTY QUICKLY.
ARCTIC HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THE DEPARTING
COLD FRONT AND A DEEP MID LEVEL TROUGH WILL DIG DOWN AND MOVE ACROSS
THE AREA. TEMPERATURES WILL PLUMMET AND WE MAY NEAR OR EXCEED RECORD
VALUES ONCE AGAIN. VERY GUSTY NORTHWEST WINDS WILL OCCUR BEHIND THE
FRONT AND WE WILL SEE VERY COLD WIND CHILL VALUES ACROSS THE REGION.
WIND CHILL VALUES WILL GENERALLY BE AROUND -10 TO -15 ACROSS OUR
FORECAST AREA WITH VALUES INTO THE -20S ACROSS THE SOUTHERN POCONOS
FOR MONDAY NIGHT INTO TUESDAY MORNING. WIND CHILL WARNING CRITERIA
IS -25 AND IT LOOKS LIKE THE SOUTHERN POCONOS MIGHT SEE THAT FOR A
PERIOD OF TIME LATE MONDAY NIGHT AND TUESDAY. WE HAVE ISSUED A WIND
CHILL WATCH FOR THOSE AREAS AT THIS TIME. IT ALSO APPEARS WE MAY
NEED WIND CHILL ADVISORIES FOR A GOOD PORTION OF THE REST OF THE
FORECAST AREA BUT WILL HOLD OFF ON ISSUING ADDITIONAL HEADLINES AT
THE MOMENT AND WILL CONTINUE TO MENTION IN THE HWO.
ONE ISSUE BEHIND THE DEPARTING FRONT WILL BE THAT WET SURFACES WILL
FREEZE FAIRLY QUICKLY AND BECOME SLICK. THIS WILL MAKE TRAVEL
DIFFICULT SO PLEASE ALLOW EXTRA TIME TO GET TO YOUR DESTINATIONS.
THE HIGH PRESSURE HANGS AROUND THROUGH WEDNESDAY BEFORE STARTING TO
SLIDE OFFSHORE WEDNESDAY AFTERNOON AND EVENING. EXPECT VERY COLD
TEMPERATURES TO CONTINUE TUESDAY NIGHT INTO WEDNESDAY. HOWEVER, THE
WIND CHILL VALUES WILL NOT BE QUITES AS COLD AS ON MONDAY NIGHT
LARGELY DUE TO THE FACT THAT WINDS WILL BE DIMINISHING AND NOT
NEARLY AS GUSTY.
THE HIGH PRESSURE HANGS AROUND LONG ENOUGH THAT IT HAS TIME TO
MODIFY AND IN RETURN, WE START TO SEE A WARMING TREND OCCUR. FROM
FRIGID BELOW NORMAL TEMPERATURES AT THE BEGINNING OF THE WEEK TO
NEAR NORMAL/ABOVE NORMAL TEMPERATURES BY WEEKS END. TEMPERATURES BY
THE END OF THE WEEK COULD BE NEAR OR ABOVE 50 IN SOME LOCALES! MUCH
WARMER THAN WE HAVE SEEN AROUND HERE LATELY.
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION LATE THURSDAY
INTO FRIDAY. SOME SNOW AND RAIN SHOWERS OR A MIX OF THEM CAN BE
EXPECTED ACROSS THE REGION AS THE BOUNDARY MOVES THROUGH. THIS FRONT
WILL BE FOLLOWED BY HIGH PRESSURE. THE HIGH DOES NOT LOOK TO HANG
AROUND FOR LONG AS ANOTHER SYSTEM MAKES ITS WAY TOWARD OUR AREA ON
SATURDAY AND SUNDAY. STILL DISAGREEMENT AS TO TIMING AND STRENGTH OF
THIS SYSTEM THIS FAR OUT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
POOR FLYING WEATHER WILL CONTINUE THRU EARLY MONDAY. LOW
CIGS/POOR VSBYS IN -RA AND FOG WILL BE AT MOST OF THE TERMINALS
TONIGHT. THERE WILL BE SOME -FZRA ACROSS KRDG/KABE EARLY TONIGHT
AND THE HOPE IS FOR A SLOW RISE ABOVE FREEZING. THERE LOOKS TO BE
A SEVERAL HOUR PERIOD WHERE PRECIP MAY COME TO AN END THIS EVE,
WHATEVER TYPE IT MAY BE. WE HAVE INCLUDED LLWS FOR TONIGHT SINCE
BUFKIT SOUNDINGS ARE SHOWING A LOW LEVEL JET DEVELOPING MOSTLY
BETWEEN 00Z AND 06Z. OVERALL, EXPECT MVFR/IFR AND EVEN LIFR AS THE
NIGHT PROGRESSES.
MONDAY...A STRONG COLD FRONT WILL CROSS THE AREA DURING THE MORNING.
WINDS WILL SHIFT TO WRLY/NWRLY BEHIND IT AND WINDS WILL GUST TO
BETWEEN 20 AND 30 KTS. THE LOWER CLOUDS WILL DISSIPATE A FEW HOURS
AFTER THAT AND VFR CONDITIONS ARE EXPECTED TO RETURN TO THE
TERMINALS BY AFTERNOON.
OUTLOOK..
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED WITH A
GUSTY WEST TO NORTHWEST WIND.
TUESDAY NIGHT THROUGH FRIDAY...MAINLY VFR CONDITIONS EXPECTED.
&&
.MARINE...
WINDS AND SEAS HAVE BEEN SUB-SCA TODAY...BUT THAT WILL CHANGE
TONIGHT AS THE SRLY WINDS AHEAD OF THE NEXT SYSTEM INCREASES OVER
THE AREA. A GALE WATCH WAS IN EFFECT FOR LATER MONDAY SINCE WINDS
WILL INCREASE BEHIND THE APPROACHING COLD FRONT. IT SEEMS EASIER AT
THIS POINT TO JUST DROP THE SCA FLAG AND GALE WATCH AND JUST ISSUE
THE GALE WARNING FOR THE WATERS. THIS WILL ENSURE A BETTER FLOW TO
THE GALES WHICH ARE ALMOST CERTAIN TO HAPPEN. THE SCA CONDITIONS
WILL ARRIVE TONIGHT WITH THE GALES STARTING MONDAY. WE WILL EXPLAIN
THIS IN THE MWW.
OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...GALE WARNINGS ARE IN PLACE THROUGH
TUESDAY EVENING AS STRONG COLD AIR ADVECTION OCCURS IN THE WEST TO
NORTHWEST FLOW. SEAS WILL INCREASE AND RISE INTO THE 5 TO 7 FOOT
RANGE ON THE OCEAN. FREEZING SPRAY ON THE OCEAN WILL BE AN ISSUE IN
THE STRONG GUSTY WINDS.
TUESDAY NIGHT AND WEDNESDAY...WINDS WILL START TO DIMINISH AND FALL
BELOW GALE WARNING CRITERIA WITH A SMALL CRAFT ADVISORY LIKELY BEING
NEEDED AS THE STRONG WEST NORTHWEST FLOW CONTINUES TO WEAKEN. SEAS
WILL GRADUALLY DIMINISH AS THE FLOW WEAKENS AND WILL FALL BELOW 5
FEET BY WEDNESDAY AFTERNOON.
WEDNESDAY NIGHT AND FRIDAY...NO HEADLINES ARE EXPECTED.
&&
.TIDES/COASTAL FLOODING...
WITH A STRONG WEST TO NORTHWEST FLOW OCCURRING FROM MONDAY THROUGH
WEDNESDAY, WE WILL SEE AN INCREASE IN TIDAL DEPARTURES AND THERE IS
SOME INDICATION IN THE GUIDANCE THE BLOWOUT TIDES MIGHT OCCUR.
DBOFS SHOWS PHILADELPHIA, REEDY POINT, CAPE MAY AND LEWES NEARING OR
REACHING BLOWOUT TIDAL LEVELS ON TUESDAYS LOW TIDES. THERE IS ALSO
AN INDICATION THAT THE OCEAN FRONT MAY APPROACH -1.5 FT MLLW,
FALLING JUST SHORT OF BLOWOUT TIDAL LEVELS.
&&
.CLIMATE...
RECORD LOWS FOR MONDAY (EVENING MIN), TUESDAY AND WEDNESDAY MORNING
JANUARY 6, 7 AND 8 ARE BELOW.
1/6 1/7 1/8
KACY... 4 1981 4 1884 2 1981
KPHL... 4 1896 7 1988 2 1970
KILG... 7 1942 10 1988,1942 0 1970
KABE... -4 1968 - 4 1942 -3 1942
KTTN... 5 1904 6 1912 -12 1866
KGED... 6 1969 9 1988 10 1970
KRDG... -6 1904 6 1988 2 1942
KMPO...-22 1904 -5 1988 -13 1942
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ101-
103-105.
FREEZING RAIN ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ054-055-
060>062.
WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
MORNING FOR PAZ054-055.
NJ...FREEZING RAIN ADVISORY UNTIL 10 PM EST THIS EVENING FOR NJZ009-
010.
FREEZING RAIN ADVISORY UNTIL 1 AM EST MONDAY FOR NJZ001-007-
008.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 1 PM MONDAY TO 6 PM EST TUESDAY FOR ANZ430-
431-450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...NIERENBERG/O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...NIERENBERG/MEOLA/O'HARA
MARINE...MEOLA/O'HARA
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jan 5, 3:48 PM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EST SUN JAN 5 2014 NJZ001-007-008-PAZ060>062-062100- SUSSEX-WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 348 PM EST SUN JAN 5 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DANGEROUSLY LOW WIND CHILL VALUES ARE EXPECTED FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-PAZ101-103-105-062100- HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 348 PM EST SUN JAN 5 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DANGEROUSLY LOW WIND CHILL VALUES ARE EXPECTED FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 062100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 348 PM EST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING RAIN HAS CHANGED TO RAIN THIS AFTERNOON. HOWEVER SOME LINGERING SLICK SPOTS MAY BE PRESENT ON ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DANGEROUSLY LOW WIND CHILL VALUES ARE EXPECTED FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-062100- CARBON-MONROE- 348 PM EST SUN JAN 5 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-062100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 PM EST SUN JAN 5 2014 ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS LIKELY FROM MONDAY NIGHT INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 5, 5:09 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 509 PM EST SUN JAN 5 2014 NJZ001-007-PAZ054-055-060>062-060000- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 509 PM EST SUN JAN 5 2014 ...FREEZING RAIN CONTINUING... OVER THE NEXT COUPLE OF HOURS FREEZING RAIN WILL CONTINUE ACROSS THE AREA. SOME HIGHER TERRAIN LOCATIONS ARE ABOVE FREEZING, BUT MANY VALLEYS ARE NOT AND HAZARDOUS TRAVELING CONDITIONS ARE BEING REPORTED. ADDITIONAL ICE ACCRETIONS BETWEEN 5 PM AND 7 PM COULD AVERAGE AROUND ONE TENTH OF AN INCH. IF TRAVELING OR WALKING, PLEASE BE VERY CAUTIOUS. NJZ008>010-PAZ101-103-105-060000- MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT... PERKASIE 509 PM EST SUN JAN 5 2014 ...SOME SPOTTY FREEZING RAIN CONTINUING... OVER THE NEXT COUPLE OF HOURS INTERMITTENT LIGHT FREEZING RAIN WILL CONTINUE ACROSS THE AREA. TEMPERATURES ARE SLOWLY RISING AND SOME AREAS HAVE REACHED THE FREEZING MARK. ADDITIONAL ICE ACCRETIONS BETWEEN 5 PM AND 7 PM SHOULD BE TRACE AMOUNTS. IF TRAVELING OR WALKING, PLEASE BE VERY CAUTIOUS. NJZ012-015-PAZ102-104-106-060000- MIDDLESEX-MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...NEW BRUNSWICK...TRENTON... WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE... MORRISVILLE...DOYLESTOWN 509 PM EST SUN JAN 5 2014 ...SOME SPOTTY LIGHT RAIN CONTINUING... OVER THE NEXT COUPLE OF HOURS INTERMITTENT LIGHT RAIN WILL CONTINUE ACROSS THE AREA. A FEW LOCATIONS IN THE NORTHERN AND WESTERN PARTS OF THE COUNTY ARE STILL NEAR FREEZING. TEMPERATURES CONTINUE TO CREEP SLOWLY UPWARD. IF TRAVELING OR WALKING, THERE CAN STILL BE SOME RESIDUAL SLICK LOCATIONS AND ICIER CONDITIONS STILL EXIST IN PLACES FARTHER TO THE WEST AND NORTHWEST.
Special weather statement, Jan 5, 7:27 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 727 PM EST SUN JAN 5 2014 NJZ001-007-008-PAZ054-055-060>062-060600- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 727 PM EST SUN JAN 5 2014 ...FOG IS FORMING AROUND THE AREA... THE COMBINATION OF MOIST AIR AND THE EXISTING SNOW PACK IS STARTING TO FORM WIDESPREAD FOG IN THE REGION. MANY LOCATIONS HAVE VISIBILITIES BETWEEN HALF A MILE AND ONE MILE. THE FOG IS ONLY COMPLICATING TRAVEL FURTHER IN THE REGION AS SPOTTY FREEZING RAIN CONTINUES TO OCCUR. ANYONE DRIVING THIS EVENING IS STRONGLY URGED TO BE VERY CAUTIOUS AS MANY LESS TRAVELED ROADWAYS ARE REPORTED TO BE SLICK AND THE FOG IS ONLY GOING TO FURTHER REDUCE YOUR ABILITY TO SEE ICE PATCHES. NJZ009-010-012-015-PAZ101>106-060600- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...TRENTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 727 PM EST SUN JAN 5 2014 ...FOG IS FORMING AROUND THE AREA... THE COMBINATION OF MOIST AIR AND THE EXISTING SNOW PACK IS STARTING TO FORM WIDESPREAD FOG IN THE REGION. MANY LOCATIONS HAVE VISIBILITIES BETWEEN HALF A MILE AND ONE MILE. THE FOG IS ONLY COMPLICATING TRAVEL FURTHER IN THE REGION AS SOME ICY PATCHES REMAIN ON ROADWAYS, ESPECIALLY IN THE UPPER RARITAN VALLEY AND FAR NORTHWEST PHILADELPHIA SUBURBS. ANYONE DRIVING THIS EVENING IS STRONGLY URGED TO BE VERY CAUTIOUS AS SOME LESS TRAVELED ROADWAYS MAY STILL BE SLICK. THE FOG IS ONLY GOING TO FURTHER REDUCE YOUR ABILITY TO SEE ICE PATCHES. DEZ001-002-MDZ008-012-015-NJZ013-014-016>020-026-027-PAZ070-071- 060230- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANN ES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... CHESTERTOWN...CENTREVILLE...FREEHOLD...SANDY HOOK...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA... PHILADELPHIA 727 PM EST SUN JAN 5 2014 ...FOG IS FORMING AROUND THE AREA... THE COMBINATION OF MOIST AIR AND THE EXISTING SNOW PACK IS STARTING TO FORM WIDESPREAD FOG IN THE REGION. MANY LOCATIONS HAVE VISIBILITIES BETWEEN HALF A MILE AND ONE MILE. ANYONE DRIVING THIS EVENING IS STRONGLY URGED TO BE CAUTIOUS. PLEASE LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLES AROUND YOU. PLEASE USE LOW BEAMS WHILE DRIVING THROUGH THICKER FOG PATCHES.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:30 AM EST | Wind Chill Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 42 hr |
| Jan 6, 6:28 AM EST | Heavy Freezing Spray Advisory | PHI | 47 hr | |
| Jan 6, 7:36 AM EST | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 54 min |
| Jan 6, 8:32 AM EST | Special Marine Warning | PHI | 118 min | |
| Jan 6, 3:30 AM EST | Wind Chill Warning | PHI | Carbon, Monroe | 50 hr |
Nearby
Dense Fog Advisories in New Jersey, 2014Dense Fog Advisories in Pennsylvania, 2014Dense Fog Advisories in Maryland, 2014Every dense fog advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.